Osaka Journal of Mathematics

Corrected energy of distributions for 3-Sasakian and normal complex contact manifolds

David E. Blair and Aysel Turgut Vanli

Full-text: Open access


In this paper we show that the natural fibrations on 3-Sasakian manifolds and on normal complex contact metric manifolds are minima of the corrected energy of the corresponding distributions.

Article information

Osaka J. Math., Volume 43, Number 1 (2006), 193-200.

First available in Project Euclid: 28 April 2006

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.)
Secondary: 53C15: General geometric structures on manifolds (almost complex, almost product structures, etc.) 53D10: Contact manifolds, general 53E99


Blair, David E.; Turgut Vanli, Aysel. Corrected energy of distributions for 3-Sasakian and normal complex contact manifolds. Osaka J. Math. 43 (2006), no. 1, 193--200.

Export citation


  • D.E. Blair: Riemannian Geometry of Contact and Symplectic Manifolds, Birkhäuser, Boston, 2002.
  • W.M. Boothby: Homogeneous complex contact manifolds; in Proc. Sympos. Pure Math. III, Amer. Math. Soc., 1961, 144--154.
  • C.P. Boyer and K.Galicki: $3$-Sasakian manifolds; in Essays on Einstein Manifolds, Surv. Differ. Geom., VI, Int. Press, Boston, MA, 1999, 123--184.
  • F.G.B. Brito: Total bending of flows with mean curvature correction, Differential Geom. Appl. 12 (2000), 157--163.
  • P.M. Chacón and A.M. Naveira, Corrected energy of distributions on Riemannian manifolds, Osaka J. Math. 41 (2004), 97--105.
  • P.M. Chacón, A.M. Naveira and J.M. Weston: On the energy of distributions with application to quaternionic Hopf fibrations, Monatsh. Math. 133 (2001), 281--294.
  • B. Foreman: Variational Problems on Complex Contact Manifolds with Applications to Twistor Space Theory, Thesis, Michigan State University, 1996.
  • S. Ishihara and M. Konishi: Real contact $3$-structure and complex contact structure, Southeast Asian Bulletin of Math. 3 (1979), 151--161.
  • S. Ishihara and M. Konishi: Complex almost contact manifolds, Kōdai Math. J. 3 (1980), 385--396.
  • S. Ishihara and M. Konishi: Complex almost contact structures in a complex contact manifold, Kōdai Math. J. 5 (1982), 30--37.
  • T. Kashiwada: On a contact $3$-structure, Math. Z. 238 (2001), 829--832.
  • B. Korkmaz: Normality of complex contact manifolds, Rocky Mountain J. Math. 30 (2000), 1343--1380.
  • Y.-Y. Kuo: On almost contact $3$-structure, Tôhoku Math. J. 22 (1970), 325--332.
  • C.M. Wood: On the energy of a unit vector field, Geom. Dedicata 64 (1997), 319--330.